Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Getting nausea, chest tightness and burning throat after exposure to paint fumes. Worried for cancer

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 2601 Questions
I just painted my kitchen counters with a VERY strong paint and the fumes are very strong I was in there for three hours before I was done and could leave the room. My chest got tight and my throat was burning but it has ended now that I am outside but I am very nauseous. I am concerned about how long I was in there with the fumes since I didn't have mask. I have read where paint fumes can cause cancer??
Posted Mon, 27 May 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your query.
It seems like this was acute exposure to paint fumes and your symptoms are obviously caused by this. This is commonly found in paint workers as well as in many other who are exposed to industrial fumes and poisons. If your symptoms subsided you dont have to worry,but if you start experience headache, dizziness or breathing difficulties again ,you should visit doctors.
This is right about cancer, but as I this was just acute, short exposure. It is known that chronic exposure for 10 and more years in workers increases the risk of some cancers,especailly bladder and kindey. But short exposure as in your case wontcause anything serious. YOu just might feel a bit nauseous so lay down and dont eat next few hours till it pass. It is always recommended to use mask in closed room where paining is done and widely open windows.
WIsh you good health. If you have any question I ll be glad to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor